PCOS/Insulin Resistance Support - TMI alert - Metformin question




View Full Version : TMI alert - Metformin question


Kateastrophy
09-01-2012, 02:08 PM
Yesterday my endo decided to increase my dose from 500 mg to 2000mg. He told me to increase it by 500 mg a week until I hit 2000mg provided I'm having no GI symptoms.

So, yesterday I went ahead and increased my dose to 1000mg right after my appointment. Nothing happened.

Then at dinner I went ahead and took another 500mg, bringing my daily total to 1500mg.

Nothing happened.

This morning I went ahead and took 1000mg right away.

...still nothing. Not only am I not cramping, having gas, or having diarrhea....I haven't even had a BM in two days!!!!


So, is constipation a possible metformin side effect, or do I just have a steel GI tract?


Kateastrophy
09-01-2012, 02:18 PM
Just for clarification - I take the ER version.

meazie
09-08-2012, 04:19 PM
I've never been able to get up to more than 500MG. Anything higher gives me the exact same reaction. Just awful GI issues when I go higher. :(


kelly315
09-08-2012, 05:56 PM
I've had the same reaction, as well as later abdominal pains and cramping, coming from several days of constipation.

I'm guessing you're reaction is probably more severe than it will be if you follow your doctor's advice and increase gradually. Any reason why you decided to jump up all at once? It will probably be easier for your body not to have to deal with such a drastic change at one time.